# SDR 2018FA0000204

- Difficulty date: July 22, 2018
- Submitted: July 10, 2018
- Operation: General aviation
- Aircraft: N325MR
- Make and model: Piper PA 46-350P
- Aircraft serial: 4536358
- Engine: Lyc TIO540AE2A
- Propeller: Hartzl HCF3YR1
- System (JASC): 6100 · Propeller System
- Part: Screw
- Part number: AN565B1032H5
- Condition: Failed
- Location: Prop Governor
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

10 HOURS AFTER ENGINE OVERHAUL THE SET SCREW FAILED TO HOLD THE PROP GOVERNOR IDLER GEAR SHAFT CAUSING THE SHAFT ITSELF TO TURN.  THE ALUMINUM THREADING OF THE EXTERNAL PLUG ALSO FAILED ALLOWING THE EXTERNAL PLUG TO BE FORCED OUT BREAKING THE SAFETY WIRE AND CAUSING A LOSS OF ENGINE OIL PRESSURE.  THE SET SCREW WAS IN PLACE ENOUGH TO PASS THE MAGNET TEST YAW SERVICE LETTER 1550 AND WAS INSTALLED YAW SERVICE LETTER 1343C.  THE SET SCREW WAS SCREWED IN AS FAR AS THE THREADING WOULD ALLOW BUT EVIDENTLY NOT ENOUGH TO KEEP THE SHAFT IN PLACE DURING ENGINE RUNNING.  WHILE WE CAN`T BE CERTAIN, WE ALLOW FOR THE POSSIBILITY THAT THE EXTERNAL PLUG COULD HAVE BEEN CROSS THREADED INTO THE CASE AT ASSEMBLY GIVING US A FALSE POSITIVE TORQUE ON THE EXTERNAL PLUG.  THE CRANKCASE HAS BEEN SENT OUT FOR OVERHAUL DUE TO THIS INCIDENT.
